NURSING

Question 8 A 72-year-old patient is prescribed ophthalmic ciprofloxacin for a bacterial infection in her right eye. The nurse will teach her to observe for which of the following adverse effects of the drug?

A) Lid margin crusting and pruritus
B) Cognitive changes
C) Nephrotoxicity and neurotoxicity
D) Tendon ruptures

Question 9 A patient has been prescribed oral tetracycline.The nurse will instruct the patient to take the drug

A) on an empty stomach 1 hour before or 2 hours after taking any meals or other drugs.
B) with a meal.
C) with milk or fruit juice.
D) at bedtime only.

Question 10 A 20-year-old female patient is receiving topical clindamycin for acne vulgaris. She develops a rash and urticaria along with severe itching where the medication is applied. The nurse will formulate which of the following nursing diagnoses for the patient?

A) Diarrhea
B) Risk for Injury related to allergic reactions
C) Imbalanced Nutrition: Less than Body Requirements
D) Risk of Injury related to blood dyscrasia

drug therapy, including INH and rifampin. A priority assessment by the nurse will be to monitor which combination of laboratory test results?

A) Serum alanine transaminase, aspartate transaminase, and bilirubin
B) Red blood count, white blood count, and differential
C) Thyroid-stimulating hormone, thyroxine, and triiodothyronine levels
D) Fasting blood sugar and 2-hour postprandial blood sugar

Question 12 An immunocompromised cancer patient has developed cryptococcal meningitis and been admitted to the intensive care unit for treatment with amphotericin B. How should the nurse most safely administer this drug?

A) Hang the drug by piggyback with lactated Ringer’s and infuse over several hours to minimize the risk of infusion reaction
B) Infuse the drug over 2 to 4 hours into a central line using an infusion pump
C) Flush the patient’s central line with normal saline and infuse the amphotericin B by intravenous push over 5 to 7 minutes.
D) Place the patient on a constant infusion of amphotericin B at a rate determined by the patient’s body weight.

Question 13 A nurse is aware that the concept of selective toxicity is foundational to antimicrobial therapy. Which of the following statements most accurately describes selective toxicity?

A) A drug harms microbes without harming human cells
B) A drug’s effect on microorganisms is proportionate to dose
C) Most microbes may be collected from a host and cultured on an alternative medium
D) A drug can be isolated and produced in a controlled manner in a laboratory setting

Question 14 An immunocompromised patient in a critical care setting has developed a respiratory infection that has been attributed to methicillin-resistant Staphylococcus aureus (MRSA). The nurse should anticipate that the patient will require treatment with

A) ciprofloxacin
B) clindamycin
C) vancomycin
D) an antistaphylococcic penicillin

Question 15 Laboratory testing has confirmed that a patient has chloroquine-resistant malaria and the patient’s physician has prescribed quinine along with an adjunctive drug. The nurse should question the physician’s order if the patient has a history of

A) osteoporosis or low bone density
B) chronic obstructive pulmonary disease (COPD)
C) diabetes mellitus
D) cardiac arrhythmias

Question 16 A 46-year-old man is receiving a quinupristin/dalfopristin IV infusion for a life-threatening infection. Which of the following would be most important for the nurse to monitor?

A) Increased heart rate
B) Breathlessness
C) Infiltration, edema, or phlebitis at the infusion site
D) Nausea and vomiting

Question 17 A patient with AIDS has developed a number of secondary infections in recent weeks, including Kaposi’s sarcoma. As a result of this most recent diagnosis, his care team has opted to begin treatment with interferon alfa-2a. The nurse is aware that this drug will address the etiology of Kaposi sarcoma by

A) inhibiting tumor growth by enhancing inflammation
B) potentiating the effects of phagocytes and macrophages
C) causing mutations in the DNA of cancerous cells
D) increasing the production of B cells and T cells

Question 18 Sulconazole has been prescribed for a patient with tinea pedis. The nurse will instruct the patient to use the topical agent

A) once a day
B) twice a day
C) three times a day
D) as needed

Question 19 Which of the following is critical to helping prevent development of resistant strains of microbes in patients?

A) Limit the exposure of bacteria to an antimicrobial agent
B) Keep the antimicrobial drug dosage high
C) Maintain the optimum duration of the antimicrobial agent
D) Maintain the maximum safe frequency of antimicrobial drug ingestion

Question 20 Which of the following nursing actions is most important in achieving successful antimicrobial therapy with vancomycin?

A) Provide maximum physical comfort to the patient
B) Monitor serum drug level
C) Taper down the drug dosage gradually
D) Promote adequate intake of fluids and nutrients

Question 21 A patient is being treated for Mycoplasma pneumoniae pneumonia. She is allergic to penicillin and is being given azithromycin (Zithromax) in capsule form. The nurse will inform the patient that she will need to take the capsule

A) with food
B) on an empty stomach
C) with or without food
D) immediately after she eats

Question 22 A patient is taking rifampin (Rifadin) for active TB. When discussing this drug with the patient, the nurse should stress that

A) the drug usually causes cardiac arrhythmias
B) the drug frequently causes seizure activity
C) facial flushing may appear but will go away once therapy is concluded
D) body fluids such as urine, saliva, tears, and sputum may become discolored

Order now and get 10% discount on all orders above $50 now!!The professional are ready and willing handle your assignment.

ORDER NOW »»